It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Digestive Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-19-2003, 11:53 AM   #1
Senior Member
 
Join Date: Jun 2003
Posts: 114
prostator HB User
Post I think my gastro doc has given up on me

Well I spoke with my gastro doc last night. Told him how Prevacid was doing nothing for me, neither was the Carafate. The Carafate was supposed to soothe my throat and I swear to God it sometimes actually burns when I swallow it. I was as honest as possible with the doc, just laid it out on the table, doc I have to go back to school in two weeks, there must be SOMETHING that can relieve my symptoms, just for the time being, even if it doesn't solve the GERD. He asked me if my symptoms were at night, I told him how they last ALL day, seemingly regardless of what I eat (even though I have stuck to an anti-GERD diet), or how I prop up my bed. He basically admitted to me that every thing that could be done had been done, that every drug he could give me he had given me. This includes Reglan, which I had to stop because of horrendous side effects. Prevacid is the second PPI I have failed on (Nexium first). He prescribed a H2 blocker, Axid for me, but I am skeptical that it will do anything when the strongest drugs in existence have already failed. The one thing he told me to do was stay on Prevacid, because even if it wasn't helping my symptoms, it would still heal my stomach ulcers. I find that hard to believe, however, when I have heartburn 24/7 and a hot lump sitting in my throat all day. I guess the only thing to do is try another doctor, but I can't see what another doctor might do when, again, the strongest drugs in existence have already failed. The worst thing is, after all this time, since I saw the gastro doc, I am WORSE off than the day I first stepped into his office. Don't know if PPI's did it or if it's just the natural progression of the GERD. I read that in a small percentage of people, the PPI's might actually cause or aggravate esophagitis and stomach conditions, thought I'm not sure how I could determine if that's the case with me. I have also tried Tums, Mylanta, and Pepto -Bismol, which I thought should at least temporarily help, but they don't make a dent. I'd greatly appreciate any suggestions, regarding medications, what to tell the doctor, self-help methods, alternative medicine, anything. Best of luck to all.

 
Sponsors Lightbulb
   
Old 08-19-2003, 12:04 PM   #2
Senior Veteran
(female)
 
Join Date: Aug 2001
Location: Mt. Pleasant, MI, USA
Posts: 1,291
Katie G HB UserKatie G HB User
Smile

Hey there prostator - so sorry for your continued troubles. Has your doc even considered Nissan fundoplication? You need to get to the root of why you're refluxing; as I've said before, if the lower esophageal sphincter is weak, it doesn't matter how strong the PPIs are, they WILL NOT stop reflux.

You need to ask about esophageal manometry and if you're a candidate for surgery. Since medication and lifestyle changes aren't helping, surgery may be your only option.

Good luck and keep us posted,
Katie G

 
Old 08-19-2003, 03:39 PM   #3
Senior Member
 
Join Date: Jun 2003
Posts: 114
prostator HB User
Post

Thanks again for the reply, Katie. You seem always to respond to people, which is very nice of you I'm trying to remember, did you say that you had the Nissen procedure done? What kind of symptoms did you have from your GERD before the surgery, and did the Nissen clear up all those symptoms?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
DX IBS, Lumps under skin/on ribs, pain THINK DOCS are quacks! Help appreciated!!! angel880 Irritable Bowel Syndrome (IBS) 3 05-22-2010 01:34 AM
Nervous about gastro visit tomorrow! Maybe someone can help me decipher my us report dawnmn Liver & Pancreas Disorders 1 04-02-2008 06:06 AM
New fissure problem, I think...please read jbar47 Bowel Disorders 32 12-28-2007 10:18 PM
Argh.. Neuro is giving up on my, I think datgrlstef Neuropathy 6 06-20-2007 08:12 PM
I always think there is something wrong with my heart! Live-Life-to-Love Heart Disorders 8 02-06-2006 08:32 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 06:48 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!